MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 SHEATH, 7FR SINGLE ACCESS SHEATH; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 SHEATH, 7FR SINGLE ACCESS SHEATH; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 000000000001000440
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device-specific information confirmed that the device was an abiomed companion sheath; however, no further product details (e.G., unique device identifier, lot/serial number, expiration date, or date of manufacture) were available and remain unknown.
 
Additional Manufacturer Narrative
The impella device will be returning for investigation.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The complainant reported that an impella pump was implanted via percutaneous right femoral artery for mechanical circulatory support.Oozing was noted from the hemastatic valve of the companion sheath after initial placement.The medical doctor elected to exchange for a new companion sheath.The old companion sheath was saved.The procedure was successful with the other device.No patient harm was reported.
 
Additional Manufacturer Narrative
The device was initially misidentified as the introducer; the correct device is the companion sheath, as reflected in d1 (brand name) and d4 (catalog number).Other product-specific information (e.G., unique device identifier, lot/serial number, expiration date, and date of manufacture) is unknown at the time of this mdr submission.Should this or any other relevant information become available, a follow-up report will be submitted accordingly.Device status.The companion sheath device was received, and evaluation/analysis is currently in progress.Accordingly, section d9 has been updated to reflect the device receipt date.Section h6 (investigation type, findings, and conclusion) has also been updated to align with this information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc., or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SHEATH, 7FR SINGLE ACCESS SHEATH
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24712778
Report Number1220648-2026-06023
Device Sequence Number6088188
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280630(10)S9998663
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number000000000001000440
Device Lot NumberS9998663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer03/25/2026
04/14/2026
04/20/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/06/2026
04/17/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight84 KG